Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 93, NWS Las Vegas, NV

September 18, 2025San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Sep 18, 2025, 8:51 AM PDT for San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2025, 8:51 AM PDT (15:51 UTC)
Expired
Sep 18, 2025, 12:00 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 177 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 11:20 AM PDTFLASH FLOOD4 Ese Wonder Valley, CAImages of water flowing over Highway 62 with traffic stopped on the other side of the water.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 149 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

269 
WGUS55 KVEF 181551
FFWVEF
CAC071-181900-
/O.NEW.KVEF.FF.W.0093.250918T1551Z-250918T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
851 AM PDT Thu Sep 18 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until noon PDT.

* At 851 AM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Old Dale and Wonder Valley. 

This includes State Route 62 between  mile markers 44 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3419 11584 3424 11580 3421 11567 3413 11566
      3404 11566 3404 11567 3404 11568 3404 11569
      3404 11572 3404 11574 3404 11575 3404 11583
      3412 11588

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
2 follow-up statements
225 
WGUS75 KVEF 181710
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1010 AM PDT Thu Sep 18 2025

CAC071-181900-
/O.CON.KVEF.FF.W.0093.000000T0000Z-250918T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1010 AM PDT Thu Sep 18 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY FOR 
SAN BERNARDINO COUNTY...

At 1010 AM PDT, Doppler radar and local law enforcement reported 
thunderstorms producing heavy rain across the warned area. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported water in the road at Amboy
         Road.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Old Dale and Wonder Valley. 

This includes State Route 62 between  mile markers 44 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3419 11584 3424 11580 3421 11567 3413 11566
      3404 11566 3404 11567 3404 11568 3404 11569
      3404 11572 3404 11574 3404 11575 3404 11583
      3412 11588

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
043 
WGUS75 KVEF 181855
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1155 AM PDT Thu Sep 18 2025

CAC071-181905-
/O.EXP.KVEF.FF.W.0093.000000T0000Z-250918T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1155 AM PDT Thu Sep 18 2025

...FLASH FLOOD WARNING WILL EXPIRE AT NOON PDT TODAY FOR SAN 
BERNARDINO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

Additional thunderstorms with heavy rain are possible this 
afternoon. A Flood Watch remains in effect until 200 AM PDT Friday 
for a portion of southeast California.

&&

LAT...LON 3419 11584 3424 11580 3421 11567 3413 11566
      3404 11566 3404 11567 3404 11568 3404 11569
      3404 11572 3404 11574 3404 11575 3404 11583
      3412 11588

$$

AN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 5:06 AM PDT, 3 hours 45 minutes earlier. Its key messages:

  • * Increasing tropical moisture will move into the region today and Friday, bringing chances for showers and thunderstorms. Locally heavy rain and high rainfall rates will lead to an increased risk of flash flooding, especially over San Bernardino County. * Slight chances for showers and thunderstorms will linger through the weekend. Drier and warmer weather could return next week.
Area forecast discussion, Sep 18, 5:06 AM PDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
506 AM PDT Thu Sep 18 2025

.KEY MESSAGES...

* Increasing tropical moisture will move into the region today and
  Friday, bringing chances for showers and thunderstorms. Locally
  heavy rain and high rainfall rates will lead to an increased risk
  of flash flooding, especially over San Bernardino County.

* Slight chances for showers and thunderstorms will linger through
  the weekend. Drier and warmer weather could return next week.
&&

.DISCUSSION...through Wednesday. Early morning satellite loop showed
mid and high level clouds associated with the remnants of Mario
blanketing our CWA. Surface obs showed light winds, a very sharp
dewpoint gradient near Interstate 40, and light rain nearing our
southern CWA border. As has been the case for a few days now, the
incoming rain is the primary forecast concern. High resolution
models and WPC projections still show the greatest chances for heavy
rain in San Bernardino County, so will leave the Flood Watch in
place there. Lower, but nonzero, risks for flooding still exist in
the rest of our CWA, primarily Inyo, Clark, and Mohave counties. The
greatest risk of flooding should be today and tonight before the
best forcing exits Friday morning. Leftover moisture and more
sunshine should fuel thunderstorm chances Friday afternoon, then
limited to mainly over the mountains Saturday and Sunday. Models
disagree on whether another cutoff low early next week remains
offshore or moves inland and taps into the tropical moisture lurking
to our south. The first scenario, which looks more likely, would
result in drier and warmer weather. The second, which cannot be
ruled out, would result in a round of more widespread showers and
thunderstorms.
&&

.AVIATION...For Harry Reid...For the 12Z Forecast Package...Light
and variable winds will continue through the morning as mid-level
clouds stream into southern Nevada. Vicinity thunderstorms expected
between 17 and 05Z, with a 30-40 percent chance of thunderstorms
over the terminal causing heavy rain, frequent lightning, CIGs
around 8 kft, and gusty winds from their direction between 30 and 40
kts. Without thunderstorm influence, expect gusty southwest winds
around 20 kts this afternoon, variable winds overnight, and light
easterly winds Friday morning. Thunderstorm chances return to the
region Friday afternoon.

For the rest of southern Nevada, northwestern Arizona and
southeastern California...For the 12Z Forecast Package...Shower
activity will continue through the morning at KDAG, KEED, and KIFP.
Areawide terminals will experience vicinity thunderstorms between 17
and 05Z today, with a 30-40 percent chance of thunderstorms directly
over terminals. With direct thunderstorm impact, expect heavy rain,
frequent lightning, CIGs around 8 kft, and gusty winds from their
direction between 30 and 40 kts. KBIH will experience a second round
of vicinity thunderstorms overnight. Without thunderstorm influence,
expect gusty southwest winds at Las Vegas Valley TAF sites, gusty
south-southeast winds at KBIH, breezy northwest winds at Colorado
River Valley TAF sites, and breezy easterly winds at KDAG.
Thunderstorm chances return to the region Friday afternoon.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Morgan
AVIATION...Soulat

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 8:32 AM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.